Alert archive / Mississippi / River Flood Warnings in 2014

River Flood Warning 49, NWS Memphis, TN

July 18, 2014Lafayette County, Marshall County, Union County, Mississippi

NWS Memphis, TN issued this river flood warning at Jul 18, 2014, 9:11 PM CDT for Lafayette County, Marshall County, Union County, Mississippi. It took effect at Jul 19, 2014, 7:00 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 9:11 PM CDT (02:11 UTC)
In effect from
Jul 19, 2014, 7:00 AM CDT
Expired
Jul 19, 2014, 1:00 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Lafayette County, MS, Marshall County, MS, Union County, MS

The radar

The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Tallahatchie River at Etta (ETAM6).

Action stage
20 ft
Minor stage
25 ft
Moderate stage
28 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07268000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WGUS44 KMEG 190211
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
911 PM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE 
LITTLE TALLAHATCHIE CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED SATURDAY OR SOONER IF 
CONDITIONS WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC071-093-145-191800-
/O.NEW.KMEG.FL.W.0049.140719T1200Z-140719T1800Z/
/ETAM6.1.ER.140719T1200Z.140719T1200Z.140719T1200Z.NO/
911 PM CDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LITTLE TALLAHATCHIE CANAL AT ETTA
* FROM SATURDAY JULY 19 UNTIL SATURDAY JULY 19.
* AT 09 PM FRIDAY THE STAGE WAS...21.9 FEET.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 25.0 FEET SATURDAY JULY 19.
* FLOOD STAGE IS 25.0 FEET.
AT 25.0 FEET,  EXTENSIVE CROPLAND FLOODING IS OCCURRING, MAINLY 
BETWEEN STATE HIGHWAY 30 AND COUNTY HIGHWAY 46. WATER IS BEGINNING TO
COVER THE UNPAVED PORTION OF UNION COUNTY HIGHWAY 47 NEAR MUD CREEK.


&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$
1 follow-up statement
529 
WGUS84 KMEG 191646
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1146 AM CDT SAT JUL 19 2014

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE LITTLE TALLAHATCHIE CANAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT RIVER STATEMENT WILL BE ISSUED SATURDAY EVENING OR SOONER IF CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

MSC071-093-145-191716-
/O.CAN.KMEG.FL.W.0049.000000T0000Z-140719T1800Z/
/ETAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1146 AM CDT SAT JUL 19 2014

FORECAST INFORMATION FOR
  LITTLE TALLAHATCHIE CANAL AT ETTA
* AT 11 AM SATURDAY THE STAGE WAS 21.0 FEET.
* NO FLOODING IS CURRENTLY FORECAST.
* MAXIMUM FORECAST STAGE OF 21.3 FEET SATURDAY JULY 19.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL REMAIN 21.3 FEET SATURDAY JULY 19.


&&

LAT...LON 3466 8944 3466 8910 3446 8912 3434 8925
      3441 8944                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 18, 6:37 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 18, 6:37 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
637 PM CDT FRI JUL 18 2014

.UPDATE...

UPDATED TO INCLUDE THE 00Z AVIATION DISCUSSION BELOW.

JCL

&&

.DISCUSSION...  /ISSUED 252 PM CDT FRI JUL 18 2014...CORRECTED/

CURRENTLY RAIN WAS BEGINNING TO WIND DOWN OVER THE SOUTHERN HALF
OF THE MIDSOUTH WITH THE HEAVIEST ACTIVITY STILL LINGERING OVER
NORTHEAST MISSISSIPPI. QPF AMOUNTS HAVE RANGED FROM 1 TO 4 INCHES
OVER NORTH MISSISSIPPI WITH UP TO AN INCH STILL POSSIBLE THROUGH 7
PM. WILL EXPIRE THE FLASHFLOOD BY 3 PM AS THE BULK OF THE RAIN HAS
SHIFTED EAST OF THE MOST PRONED AREA. THE RAIN AND CLOUDS HAVE
KEPT TEMPERATURES TODAY QUITE COOL...WITH LOW MAX RECORDS LIKELY
TO BE BROKEN FOR THE DAY.

FOR TONIGHT THROUGH SATURDAY...THE STATIONARY FRONT WILL MOVE
LITTLE THROUGH THE PERIOD...WITH THE LATEST POSITION DRAPED JUST
NORTH OF I-20. THIS WILL KEEP LOW CLOUDS...LIGHT
RAIN/DRIZZLE AND MORE STABLE CONDITIONS OVER THE REGION AS THE
UPPER TROUGH MOVES THROUGH. A FEW THUNDERSTORMS HOWEVER MAY DEVELOP
OVER THE FAR EAST TOMORROW AFTERNOON WITH THE REMAINING TROUGH
DYNAMICS. FOR THIS REASON HAVE LOWERED TEMPERATURES AND GONE WELL
BELOW GUIDANCE FOR HIGHS TOMORROW. CLOUDS WILL START TO ERODE
TOMORROW NIGHT AS THE RIDGE STARTS TO BUILD IN...SO PATCHY FOG IS
LIKELY TO FORM.

SUNDAY THROUGH TUESDAY...THE MIDSOUTH WILL LIE ON THE EASTERN
FRINGES OF THE SOUTHERN ROCKIES UPPER LEVEL RIDGE. GFS MOS
GUIDANCE CONTINUES TO SHOW HIGHS JUMPING INTO THE MID AND UPPER
90S STARTING MONDAY. TRENDS THIS SUMMER HAVE SHOWN A COOLER
OUTCOME...ESPECIALLY WITH ALL THE RECENT RAIN LEADING TO GREEN
VEGETATION. SO HAVE KEPT TEMPERATURES INTO THE LOWER 90S AS A
RESULT. RAIN CHANCES APPEAR MINIMAL AND CONFINED TO THE EASTERN
HALF OF THE CWA WHERE INFLUENCES FROM THE RIDGE WILL BE WEAKER.
WINDS WILL BE LIGHT AND DEWPOINTS WILL REBOUND BACK TO THE LOW
70S. THUS HEAT INDICES WILL ALSO CLIMB BUT WILL HOVER BELOW THE
105F HEAT ADVISORY THRESHOLD.

WEDNESDAY THROUGH FRIDAY...THE RIDGE IS PROJECTED TO BUILD NORTH
INTO THE NORTHERN ROCKIES AND PLAINS. THIS WILL ALLOW A TROUGH
TO BECOME ESTABLISHED OVER THE EASTERN THIRD OF THE NATION. WEAK
DISTURBANCES ROUNDING THE RIDGE WILL SEND A COLD FRONT INTO THE
LOWER OHIO VALLEY BY WEDNESDAY NIGHT. AFTERNOON INSTABILITY
COUPLED WITH THE APPROACHING BOUNDARY WILL GIVE THE ENTIRE
MIDSOUTH BETTER CHANCES FOR RAIN FOR LATER IN THE WEEK.
TEMPERATURES SHOULD REMAIN AT OR JUST A DEGREE BELOW NORMAL.

JAB

&&

.AVIATION...

00Z TAF CYCLE (19/00Z-20/00Z)

CONDITIONS LOWERING TONIGHT TO IFR IN STRATUS AND FOG. LIFR
CONDITIONS ARE POSSIBLE AT KMKL AND KTUP. AREAS OF RAIN
CONTINUING THIS EVENING AROUND KTUP...OTHERWISE DRIZZLE DEVELOPING
ACROSS MUCH OF THE REGION. AFTER 19Z/14Z...CONDITIONS IMPROVING TO
MVFR. WINDS TONIGHT MAINLY E-NE 4-9 KTS. WINDS SATURDAY 4-7 KTS
VARYING IN DIRECTION FROM W-NW AT KTUP TO MAINLY N-NE ELSEWHERE.

JCL

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 18, 3:04 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
304 PM CDT FRI JUL 18 2014

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-192215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
304 PM CDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 5:13 AM CDTRiver Flood WarningMEGMonroe26 hr

Nearby

River Flood Warnings in Mississippi, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.